Texas, 2014Wildfire in Texas, April 27 to 30, 2014
April 27 to 30, 2014 · NWS FWD · 1 event in 1 county or zone
A large grass fire began on April 28th on the Sugar Loaf firing range on the Fort Hood Army post.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large grass fire began on April 28th on the Sugar Loaf firing range on the Fort Hood Army post.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 27, 11:35 AM CST, 55 minutes earlier.
Area forecast discussion, Apr 27, 11:35 AM CST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1235 PM CDT SUN APR 27 2014
.AVIATION...
CONCERNS...STRONG WESTERLY WINDS...CROSS WINDS & SOME BLDU.
A STRONG SURFACE CYCLONE WAS LOCATED IN IN WESTERN KANSAS
NORTHWEST OF KGCK AT 17 UTC. THIS SYSTEM WILL MOVE INTO EASTERN
NEBRASKA OVERNIGHT...SLOW TO A STOP AND SPIN FOR A WHILE. A PACIFIC FRONT
WILL MOVE ACROSS THE TAF SITES EARLY IN THE TAF PERIOD WITH AND
GUSTY STRONG SOUTHWEST TO WEST WINDS OF 20 TO 25 KNOTS AND GUSTS
UP TO 33 KNOTS. THESE WINDS WILL CAUSE SOME CROSS WIND PROBLEMS ON
N-S RUNWAYS BY MID AFTERNOON AND THROUGH AT LEAST 01 UTC. THE
STRONG WINDS MOVING OUT OF WEST TEXAS WILL LIKELY RESULT IN BLDU
THAT COULD SPREAD OVER THE METROPLEX TAF SITES BY LATE AFTERNOON
AND LAST THROUGH MID EVENING. MAINTAIN VFR VIS AND CIGS ACROSS THE
METROPLEX THROUGH THE FORECAST...BUT WILL UPDATE IF THE BLDU DOES
ACTUALLY AFFECT THE TAF SITES. KACT MAY SEE MVFR CIGS BETWEEN
18-19 UTC...OTHERWISE THEY SHOULD BE VFR.
WINDS WILL DIMINISH THIS EVENING WITH WINDS BELOW 15 KNOTS.
WESTERLY WINDS OF 15 TO 25 KNOTS WILL RE-DEVELOP ON MONDAY
MORNING. 75
&&
.UPDATE...
FIRST WAVE OF STORMS ASSOCIATED WITH A GRAVITY WAVE AND
PRE-FRONTAL TROUGH HAVE WEAKENED AND ARE RACING EAST OUT THE CWA.
HOWEVER...A PACIFIC COLD FRONT REMAINS DRAPED FROM GAINESVILLE...TO
WEATHERFORD...TO COMANCHE AND THERE IS POTENTIAL PER THE HRRR/TECH
WRF/ARW WRF AND NAM12 HIGH RES MODELS OF AT LEAST ISOLATED TO
SCATTERED REDEVELOPMENT ACROSS OUR FAR E/SE COUNTIES DURING THE
AFTERNOON. WITH PEAK HEATING APPROACHING AND PLENTY OF TIME TO
DESTABILIZE...WILL MAINTAIN THE CURRENT SEVERE THUNDERSTORM WATCH
AND REASSESS IN A FEW HOURS ON CANCELING ANY WESTERN FRINGES OF
THE WATCH BASED ON FRONTAL POSITION.
IN ADDITION...WITH 850MB WINDS WSW 40-45 KTS IN BEHIND THE
FRONT...STEEP LOW LEVEL LAPSE RATES AND STRONG HEATING WILL LIKELY
MIX SOME OF THIS STRONG FLOW DOWN...ALONG WITH A STRONG WESTERLY
SURFACE PRESSURE GRADIENT. CURRENT WIND ADVISORY LOOKS GOOD AND
HAVE ADDED SOME BLOWING DUST POTENTIAL FOR MID AFTERNOON THROUGH
MID EVENING WEST OF A COMANCHE...FORT WORTH...GAINESVILLE LINE.
IT IS POSSIBLE ANY DUST COULD BECOME ELEVATED...BUT WITH SUCH
STRONG WSW COMPONENT TO FLOW IN THE LOWEST 10 KFT...IT IS
CERTAINLY POSSIBLE AND MATCHES WITH OUR NEIGHBORS TO OUR NORTH AND
WEST WELL. 05/
&&
.PREV DISCUSSION... /ISSUED 310 AM CDT SUN APR 27 2014/
A PACIFIC COLD FRONT WILL CONTINUE TO SURGE THROUGH WEST
TEXAS EARLY THIS MORNING AND WILL OVERTAKE THE DRYLINE BEFORE IT
ARRIVES IN NORTH TEXAS. THE COLD FRONT WILL REACH THE WESTERN CWA
BETWEEN 6 AND 7 AM AND PROGRESS STEADILY EASTWARD AS A POWERFUL
UPPER LOW LIFTS FROM SOUTHERN COLORADO/NORTHERN NEW MEXICO TO
NORTHERN KANSAS BY THIS AFTERNOON. THE 00Z FWD SOUNDING INDICATED
A STOUT (10 DEGREE) CAP IN PLACE WITH NEARLY DRY ADIABATIC LAPSE
RATES ABOVE IT. WE EXPECT SOME ELEVATED THUNDERSTORMS TO DEVELOP
THIS MORNING AS THE COLD FRONT AND UPPER LOW MOVE EAST. THE BEST
STORM CHANCES THIS MORNING WILL BE ACROSS THE NORTHERN HALF OF THE
REGION WHERE THE BEST LARGE SCALE FORCING WILL RESIDE. SINCE
ELEVATED INSTABILITY WILL REMAIN HIGH...ANY MORNING STORM THAT
DOES MANAGE TO FORM WILL HAVE A POTENTIAL TO PRODUCE LARGE HAIL.
THERE WILL BE A CHANCE OF SOME SURFACE BASED STORMS ACROSS THE
EASTERN PORTION OF NORTH TEXAS THIS AFTERNOON ALONG THE COLD FRONT
AS IT SLOWS DOWN. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE
WITH ANY OF THESE AFTERNOON STORMS. ALL STORMS SHOULD MOVE EAST OF
THE REGION THIS EVENING ONCE DRIER AIR FILTERS IN BEHIND THE COLD
FRONT.
THE PASSAGE OF THE COLD FRONT WILL TURN THE WIND TO THE
SOUTHWEST OR WEST AND INCREASE SPEEDS BETWEEN 20 AND 30 MPH ALONG
WITH SOME GUSTS NEAR 40 MPH...ESPECIALLY ACROSS THE WESTERN HALF
OF THE REGION. THEREFORE...WE WILL ISSUE A WIND ADVISORY GENERALLY
WEST OF THE INTERSTATE 35 CORRIDOR FROM 10 AM UNTIL 7 PM. WIND
SPEEDS ACROSS THE EASTERN HALF OF THE REGION SHOULD REMAIN JUST
BELOW ADVISORY CRITERIA.
ADIABATIC COMPRESSION/WARMING TODAY WILL RESULT IN AFTERNOON
HIGHS IN THE MIDDLE AND UPPER 80S AND EVEN SOME LOWER 90S IN THE
SOUTHWEST ZONES. THE HOT...WINDY AND DRY AIR WILL RESULT IN
ELEVATED FIRE WEATHER CONDITIONS ACROSS THE WESTERN HALF OF THE
REGION. HOWEVER...WE WILL NOT ISSUE A RED FLAG WARNING DUE TO
GREEN VEGETATION. WIND SPEEDS WILL DECREASE THIS EVENING AS THE
BOUNDARY LAYER DECOUPLES AND TEMPERATURES COOL INTO THE 50S
OVERNIGHT.
UPPER LEVEL NORTHWEST FLOW WILL PREVAIL ACROSS TEXAS THROUGH THE
UPCOMING WORK WEEK AS A HIGH AMPLITUDE RIDGE REMAINS ON THE WEST
COAST AND A DEEP TROUGH DOMINATES THE EASTERN HALF OF THE COUNTRY.
THIS PATTERN WILL KEEP NORTH TEXAS WEATHER DRY AND QUIET WITH
HIGHS MAINLY IN THE 70S TO LOWER 80S...AND LOWS IN THE UPPER 40S
AND 50S. 79
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 87 57 84 53 77 / 40 5 5 10 5
WACO, TX 89 55 86 52 81 / 30 5 5 5 5
PARIS, TX 84 57 80 52 76 / 60 20 5 10 10
DENTON, TX 87 51 84 49 79 / 30 5 5 10 5
MCKINNEY, TX 86 53 85 50 76 / 60 10 5 10 5
DALLAS, TX 86 61 86 55 79 / 50 5 5 10 5
TERRELL, TX 87 56 84 53 80 / 60 10 5 10 10
CORSICANA, TX 88 58 86 56 81 / 40 10 5 10 10
TEMPLE, TX 89 59 86 56 79 / 20 5 5 5 5
MINERAL WELLS, TX 88 51 87 50 78 / 10 5 5 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ091-092-100>103-
115>118-129>133-141>144-156-157.
&&
75/
Hazardous weather outlook, Apr 27, 10:27 AM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1127 AM CDT SUN APR 27 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1127 AM CDT SUN APR 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS EAST OF THE I-35 CORRIDOR THIS
AFTERNOON AS A PACIFIC FRONT MOVES THROUGH THE REGION. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS.
GUSTY SOUTHWEST WINDS BEHIND THE FRONT WILL USHER IN MUCH DRIER
AIR INTO THE REGION. WEST OF THE I-35 CORRIDOR...AFTERNOON
TEMPERATURES WILL SOAR INTO THE MID AND UPPER 80S...DROPPING
RELATIVE HUMIDITY VALUES BELOW 20 PERCENT. THE COMBINATION OF THE
GUSTY WINDS AND LOW HUMIDITY WILL RESULT IN A RISK OF GRASS
FIRES...MAINLY ALONG AND WEST OF A LINE FROM GAINESVILLE...TO FORT
WORTH...TO GATESVILLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED EAST OF THE I-35
CORRIDOR THIS AFTERNOON.
In the hours before
Local storm report, Apr 27, 8:26 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
926 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL 2 SE ALLEN 33.08N 96.66W
04/27/2014 E0.75 INCH COLLIN TX TRAINED SPOTTER
2 SE OF ALLENLocal storm report, Apr 27, 8:30 AM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
930 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HAIL GRAND PRAIRIE 32.75N 96.98W
04/27/2014 E1.00 INCH DALLAS TX TRAINED SPOTTER
SPOTTER REPORTED HAIL AS LARGE AS QUARTER SIZE, BUT
RANGING IN SIZE (MOSTLY SMALLER)Special weather statement, Apr 27, 8:34 AM CST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
934 AM CDT SUN APR 27 2014
TXZ105-120-121-123-271500-
HUNT TX-KAUFMAN TX-RAINS TX-ROCKWALL TX-
934 AM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN HUNT COUNTY
NORTHERN KAUFMAN COUNTY
SOUTHEASTERN ROCKWALL COUNTY
NORTHWESTERN RAINS COUNTY
AT 935 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER FORNEY...MOVING NORTHEAST AT 55 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CRANDALL...EAST TAWAKONI...
FORNEY...QUINLAN...TERRELL AND WEST TAWAKONI.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3283 9600 3284 9607 3280 9608 3263 9646
3272 9653 3281 9652 3311 9595 3291 9581
TIME...MOT...LOC 1435Z 240DEG 50KT 3275 9642Local storm report, Apr 27, 8:48 AM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
948 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM HAIL WYLIE 33.02N 96.55W
04/27/2014 E1.00 INCH COLLIN TX PUBLIC
IN WYLIESpecial weather statement, Apr 27, 9:04 AM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1004 AM CDT SUN APR 27 2014
TXZ105-271530-
HUNT TX-
1004 AM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
HUNT COUNTY
AT 1005 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF GREENVILLE...MOVING
NORTHEAST AT 55 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...CAMPBELL...
COMMERCE...GREENVILLE AND QUINLAN.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3309 9586 3286 9615 3298 9630 3300 9630
3340 9586
TIME...MOT...LOC 1505Z 221DEG 46KT 3302 9613Local storm report, Apr 27, 11:43 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM HAIL KAUFMAN 32.58N 96.32W
04/27/2014 E0.75 INCH KAUFMAN TX PUBLIC
PENNY SIZE HAIL FELL BRIEFLY IN KAUFMAN.Wildfire, Bell
- When
- April 27, 12:30 PM CST to April 30, 11:00 AM CST
- Where
- Bell forecast zone
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Crews fought a wildfire on the Fort Hood Army Post beginning Monday, April 27th at approximately 1:30 PM. The fire continued through the morning hours of April 30th. Approximately 1000 acres were burned, although no threats to homes, structures, or infrastructure were noted.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, April 27 to 30, 201416 deaths · 194 injured · $229 million · EF4 · 45 events
- Tornadoes and Flash Flood in Mississippi, April 27 to 28, 20141 death · 32 injured · $18 million · EF3 · 15 events
- Tornadoes and Hail in Oklahoma, April 27, 20141 death · 12 injured · $3.0 million · EF2 · 23 events
- Tornadoes and Hail in Kansas, April 27, 201425 injured · $11 million · EF2 · 3 events
- Tornadoes and Hail in Iowa, April 27, 20142 deaths · 3 injured · EF1 · 23 events
- Tornado and Hail in Iowa, April 27, 201411 injured · $656,000 · EF1 · 28 events
- Tornado and Hail in Tennessee, April 27 to 29, 2014$381,000 · EF1 · 37 events
- Flash Flooding in Arkansas, April 27 to 28, 2014$3.8 million · 4 events
- Tornado and Flood in Kansas, April 27, 2014EF2 · 10 events
- Dust Storm in Oklahoma, April 27, 20145 injured · $200,000 · 1 event
- Flash Flooding and Flooding in Missouri, April 27 to 29, 2014$410,000 · 83 kt wind · 11 events
- Hail in Texas, April 27 to 28, 2014$189,000 · 2.75 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515631.